MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210708
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Initial reporter phone number: (b)(4).Udi: (b)(4).
 
Event or Problem Description
It was reported that the patient indication is left knee medial collateral ligament injury.During the surgery of ligament repair, when implanting the anchor, the body of anchor was broken off.All the pieces were removed from the patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that the patient indication is left knee medial collateral ligament injury.During the surgery of ligament repair, when implanting the anchor, the body of anchor was broken off.All the pieces were removed from the patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.The device was received and evaluated.It was observed that the end of the anchor was broken near the suture.Also, the suture was frayed.No more information regarding the procedure, thus we cannot discern a specific root cause.The possible root cause can be related when a excessive force on the distal end of the anchor due to levering during insertion.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.A manufacturing record evaluation was performed for the finished device lot number:6l43169, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
LUPINE LOOP PLUS ANCHOR W/OC
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10653056
Report Number1221934-2020-02924
Device Sequence Number3316491
Product Code MAI
UDI-Device Identifier10886705001064
UDI-Public10886705001064
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2022
Device Model Number210708
Device Catalogue Number210708
Device Lot Number6L43169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/20/2020
12/13/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/23/2020
12/14/2020
Patient Sequence Number1
Patient Age17 YR